Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 69, NWS Sioux Falls, SD

June 5, 2008Clay County, Yankton County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 5, 2008, 11:30 AM CDT for Clay County, Yankton County, South Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2008, 11:30 AM CDT (16:30 UTC)
Expired
Jun 5, 2008, 12:00 PM CDT
In force
30 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Clay County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 92 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 10:55 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-451 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 051630
SVRFSD
SDC027-135-051700-
/O.NEW.KFSD.SV.W.0069.080605T1630Z-080605T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 AM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
  YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL NOON CDT

* AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTH OF YANKTON...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YANKTON...UTICA AROUND 1140 AM CDT...
  MISSION HILL...MECKLING AROUND 1145 AM CDT...
  VOLIN...MAYFIELD AROUND 1150 AM CDT...
  IRENE...WAKONDA AROUND 1155 AM CDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4277 9713 4280 9717 4280 9720 4285 9724
      4286 9731 4286 9741 4284 9745 4286 9750
      4285 9756 4309 9750 4308 9693 4276 9707
TIME...MOT...LOC 1630Z 208DEG 52KT 4275 9740

$$

SCHUMACHER
2 follow-up statements
000 
WWUS53 KFSD 051644
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CDT THU JUN 5 2008

SDC027-135-051700-
/O.CON.KFSD.SV.W.0069.000000T0000Z-080605T1700Z/
YANKTON SD-CLAY SD-
1144 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
WESTERN CLAY AND YANKTON COUNTIES...

AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF MISSION HILL...OR NEAR YANKTON...MOVING
NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   YANKTON THROUGH 1150 AM CDT
   VOLIN...MAYFIELD AROUND 1150 AM CDT...
   IRENE...WAKONDA AROUND 1155 AM CDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4277 9713 4280 9717 4280 9720 4285 9724
      4286 9731 4286 9741 4284 9745 4286 9750
      4285 9756 4309 9750 4308 9693 4276 9707
TIME...MOT...LOC 1644Z 208DEG 52KT 4293 9727

$$

SCHUMACHER
000 
WWUS53 KFSD 051658
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CDT THU JUN 5 2008

SDC027-135-051708-
/O.EXP.KFSD.SV.W.0069.000000T0000Z-080605T1700Z/
YANKTON SD-CLAY SD-
1158 AM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLAY AND YANKTON 
COUNTIES WILL EXPIRE AT NOON CDT...

THE STORM IS NO LONGER SEVERE.  THIS STORM IS CAPABLE OF PRODUCING 
SMALL HAIL AND HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4277 9713 4280 9717 4280 9720 4285 9724
      4286 9731 4286 9741 4284 9745 4286 9750
      4285 9756 4309 9750 4308 9693 4276 9707
TIME...MOT...LOC 1658Z 208DEG 52KT 4311 9714

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:05 AM CDT, 25 minutes earlier.

Area forecast discussion, Jun 5, 11:05 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 AM CDT THU JUN 5 2008

.DISCUSSION...
INTERESTING SET UP TODAY WITH 987 MB SURFACE LOW JUST TO THE EAST OF
HILL CITY KANSAS. STRONGLY SHEARED ENVIRONMENT WITH STRONG UPPER
LEVEL WAVE MOVING OUT OF THE FOUR CORNERS REGIONS INTO THE WESTERN
PLAINS LATE THIS AFTERNOON. 12Z KTOP SOUNDING SHOWS STRONG CAP WITH
+15 C AIR AT 700 MB.  FURTHER TO THE NORTH AT KOAX...ATMOSPHERE
APPEARS TO BE MUCH MORE WORKED OVER WITH THE WARM AIR ALOFT NOT
NEARLY AS PROMINENT. STRONG SPEED AND DIRECTIONAL SHEAR NOTED ON
BOTH SOUNDINGS. SEVERAL SURFACE BOUNDARIES ACROSS NEBRASKA
BEGINNING TO WORK OFF TO THE NORTH.  MAIN WARM FRONT IS SITUATED
JUST TO THE NORTH OF THE KANSAS/NEBRASKA BORDER...WHILE  A SECONDARY
WARM FRONT IS SITUATED ACROSS NORTH CENTRAL NEBRASKA. CONVECTION HAS
BEGUN TO DEVELOP ALONG THIS BOUNDARY OVER THE LAST HOUR...WHICH IS
NOT CAPTURED BY THE MODELS WELL AT ALL. EFFECTS FROM THIS CONVECTION
WILL LIKELY PLAY A ROLE IN HOW SEVERE WEATHER SCENARIO PLAYS OUT
TODAY.

HAVE GONE WITH THE IDEA THAT WARM FRONT WILL MAKE IT INTO SOUTHERN
PORTIONS OF FORECAST AREA...EXTENDING FROM KYKN-KSPW.  EXPECT THE
MAIN SEVERE WEATHER THREAT TO BE ALONG AND SOUTH OF THIS
BOUNDARY...WITH STORMS REMAINING ELEVATED TO THE NORTH. EXPECT
GREATEST THREAT TO BE ACROSS NORTHWEST IOWA WHERE SKIES HAVE
PARTIALLY CLEARED OUT ALLOWING ATMOSPHERE TO DESTABILIZE. AS LONG AS
ATMOSPHERE IS ABLE TO DESTABILIZE SUFFICIENTLY THAT STORMS WILL NOT
BE SHEARED APART...SHOULD SEE SURFACE BASED SUPERCELL STORMS
REDEVELOP THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA THAT CONGEAL
WITH TIME INTO A SQUALLINE. WITH STRONG WINDS ALOFT...COULD SEE
POTENTIAL FOR A SIGNIFICANT DAMAGING WIND EVENT ESPECIALLY ACROSS
NORTHWEST IOWA LATE THIS AFTERNOON AS ELEVATED DRY PUNCH MOVES INTO
CENTRAL NEBRASKA. 0-6 KM WINDS INDICATE STORM MOTION WOULD BE AROUND
190 AT 48 KNOTS...WHILE RIGHT MOVING SUPERCELLS WOULD MOVE AROUND
200 AT 45 KNOTS.

WITH GROUND ALREADY SATURATED FROM RECENT RAINS AND 3/HR FLASH FLOOD
GUIDANCE VARYING FROM 0.6 TO 3.0 INCHES ACROSS MUCH OF THE
AREA...ELECTED TO ISSUE A FLASH FLOOD WATCH FROM 18Z TO 06Z TONIGHT.

HAVE LOWERED HIGHS NORTH OF THE FRONT...MODIFIED SKY AND WIND GRIDS.
GRIDS POSTED...TEXT PRODUCTS ON THE WAY. /BT

&&
.AVIATION...

SCATTERED THUNDERSTORMS WILL MOVE NORTH ALONG AND WEST OF THE JAMES
RIVER THIS MORNING. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP
ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON. SOME OF THESE STROMS
WILL LIKELY BE SEVERE THIS AFTERNOON PRODUCING HAIL AND ISOLATED
TORNADOES BEFORE EVOLING INTO A DAMAGING WIND EVENT.

&&

.PREV DISCUSSION...

WARM ADVECTION SHRA/TSRA FELL APART IN MOST OF CWA OVERNGT AS NEB/IA
CONVECTION TOOK OVER CLOSER TO WMFNT. SO CUT BACK COVERAGE AND
INTENSITY THIS MRNG AND HAVE CANCELLED ALL WATCHES. COULD REGENERATE
DURG MRNG...MAINLY NORTH OF I90 AND EAST OF I29...BUT STILL ONLY
SCATTERED EXPCD. HOWEVER...DANGEROUS SITUATION STILL DVLPG LATE
THIS AFTN AND EVE AS MAIN DYNAMICS FINALLY MOVE NEWD INTO CWA AND
INTERACT WITH SFC WMFNT SURGING NWD THRU SERN CWA. THIS FNT WILL BE
FLWD BY STG SSELY FLOW OF MUCH WARMER AND VERY MOIST AND UNSTABLE
AIR...FUELING STG TSTM DVLPMT EVEN N AND W OF FNT OVER MOST OF CWA
DUE TO STG DYNAMICS ALOFT. MAIN THREAT FOR SUPERCELLS AND TORNADOES
SHOULD BE ALG AND SE OF A LN FM MWM TO FSD TO YKN...BUT SURGING
WMFNT COULD BRING MAIN ACTION EVEN FURTHER N AND W BY EARLY EVE.
HEAVY RAIN WILL REDVLP WITH DVLPG MCSS MOVG EWD OVER CWA DURG
EVE...AND DAYSHIFT WILL HAVE TO PONDER ANOTHER FFA DEPENDING ON
WHERE IT COULD SET UP. WRAPAROUND SCT SHRA MOVG EWD OVER MAINLY NRN
CWA LATE TNGT THRU FRI MRNG...WITH BRISK SWLY FLOW OF MILDER AND
DRIER AIR EXPCD BY AFTN. PRETTY MUCH STATUS QUO ON FCST THEREAFTER
WITH SOME MINOR ADJUSTMENTS. SEEMS SLY FLOW SHOULD BRING SOME LOW
LVL MOISTURE RETURN FOR THE CHCS OF TSTMS DVLPG SE OVER CWA LATE FRI
NGT THRU SAT NGT....BUT NEXT MAIN PRECIP EVENT SHOULD HOLD OFF TIL
SUN NGT AND BEYOND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR
     IAZ001>003-012>014-020>022-031-032.

MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ071-072-080-081-
     089-090-097-098.

NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ013-014.

SD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR SDZ038>040-050-
     052>071.
&&

RSR
Hazardous weather outlook, Jun 5, 6:16 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT THU JUN 05 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
616 AM CDT THU JUN 05 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING
THROUGH EARLY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED UNTIL
LATER IN THE AFTERNOON...WHEN WIDESPREAD THUNDERSTORMS SHOULD
DEVELOP MAINLY WEST OF INTERSTATE 29...MOVING EAST OVER THE
ENTIRE AREA THIS EVENING. SOME OF THESE THUNDERSTORMS SHOULD
CONTAIN LARGE HAIL...POSSIBLY UP TO BASEBALL SIZE. THERE WILL
ALSO BE A THREAT OF DAMAGING WINDS AND ISOLATED
TORNADOES...MAINLY ALONG AND SOUTHEAST OF A LINE FROM MARSHALL
MINNESOTA TO SIOUX FALLS TO SPRINGFIELD SOUTH DAKOTA.

FLOODING...
THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS
EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE
THIS WEEK.

MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE
VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE
EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR
CONTINUED OR ADDITIONAL FLOODING.

THUNDERSTORMS SHOULD CAUSE LOCALLY VERY HEAVY RAINS LATE THIS
AFTERNOON AND EVENING...PRODUCING 1 TO 3 INCHES RAINFALL. THIS
COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS
INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM CDT WEST OF
INTERSTATE 29...AND OVER MOST OF SOUTHWEST MINNESOTA AND
NORTHWEST IOWA BY 7 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 5, 6:43 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             5 SW UTICA              42.93N 97.56W
06/04/2008  E1.50 INCH       YANKTON            SD   TRAINED SPOTTER

0435 PM     FLASH FLOOD      2 S TABOR               42.91N 97.66W
06/04/2008                   BON HOMME          SD   TRAINED SPOTTER

            FIELDS WASHED OUT SOUTH OF TABOR

0510 PM     HAIL             5 NW YANKTON            42.94N 97.45W
06/04/2008  E0.88 INCH       YANKTON            SD   PUBLIC

0530 PM     FLASH FLOOD      6 SSW UTICA             42.91N 97.54W
06/04/2008                   YANKTON            SD   LAW ENFORCEMENT

            FLOODING IN FIELDS NEAR HWY 50/52 JUNCTION. TWO INCHES OF
            RAIN IN ABOUT 45 MINUTES.

0700 PM     FLASH FLOOD      DANTE                   43.04N 98.19W
06/04/2008                   CHARLES MIX        SD   LAW ENFORCEMENT

            ROAD FLOODING IN AND NEAR DANTE WITH 3 INCHES OF RAIN.

0715 PM     FLASH FLOOD      8 S ALEXANDRIA          43.54N 97.78W
06/04/2008                   HANSON             SD   EMERGENCY MNGR

            SEVERAL COUNTY/TOWNSHIP ROADS FLOODED NEAR HIGHWAY 42

1052 PM     DOWNBURST        5 S GALVA               42.43N 95.42W
06/04/2008                   IDA                IA   LAW ENFORCEMENT

            DOWNBURST WINDS CAUSED TREE DAMAGE BLOCKING HIGHWAY 20.

&&

GHARMON
Local storm report, Jun 5, 11:12 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND GST     MARTY                   42.99N 98.43W
06/05/2008  E60 MPH          CHARLES MIX        SD   LAW ENFORCEMENT

1105 AM     HAIL             LAKE ANDES              43.16N 98.54W
06/05/2008  E1.00 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

&&

LIEBL
Local storm report, Jun 5, 11:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1114 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HAIL             WAGNER                  43.08N 98.30W
06/05/2008  E1.75 INCH       CHARLES MIX        SD   TRAINED SPOTTER

&&

LIEBL
Local storm report, Jun 5, 11:25 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     HAIL             DANTE                   43.04N 98.19W
06/05/2008  E1.00 INCH       CHARLES MIX        SD   TRAINED SPOTTER

&&

LIEBL

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:33 PM CDTSevere Thunderstorm WarningFSDMoody29 min
Jun 5, 10:35 AM CDTFlash Flood WatchFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more11 hr
Jun 5, 10:38 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory37 min
Jun 5, 10:52 AM CDTSevere Thunderstorm WarningFSDCharles Mix23 min
Jun 5, 11:01 AM CDTRiver Flood WarningFSDHutchinson, Yankton10 days
Jun 5, 11:01 AM CDTRiver Flood WarningFSDDavison23 hr
Jun 5, 11:10 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson35 min
Jun 5, 11:38 AM CDTSevere Thunderstorm WarningFSDBon Homme, Davison, Douglas, Hanson, Hutchinson52 min
Jun 5, 11:44 AM CDTFlash Flood WarningFSDBon Homme, Davison, Hanson, Hutchinson, McCook, Turner and 1 more5 hr
Jun 5, 12:14 PM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Turner31 min
Jun 5, 12:18 PM CDTFlash Flood WarningFSDClay, Lincoln, McCook, Minnehaha, Turner, Union and 1 more6 hr
Jun 5, 12:26 PM CDTSevere Thunderstorm WarningFSDClay, Union34 min
Jun 5, 12:45 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner30 min
Jun 5, 12:56 PM CDTSevere Thunderstorm WarningFSDLincoln49 min
Jun 5, 12:59 PM CDTSevere Thunderstorm WarningFSDClay31 min
Jun 5, 3:16 PM CDTFlash Flood WarningFSDMinnehaha, Moody3 hr
Jun 5, 3:40 PM CDTFlash Flood WarningFSDBon Homme, Charles Mix, Douglas, Gregory, Hutchinson4 hr
Jun 5, 3:57 PM CDTSevere Thunderstorm WarningFSDGregory48 min
Jun 5, 4:15 PM CDTFlash Flood WarningFSDBrule, Jerauld3 hr
Jun 5, 4:42 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory48 min
Jun 5, 5:23 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Hutchinson37 min
Jun 5, 5:41 PM CDTFlash Flood WarningFSDAurora, Davison, Jerauld, Sanborn119 min
Jun 5, 5:53 PM CDTSevere Thunderstorm WarningFSDDavison, Douglas, Hanson, Hutchinson, Sanborn52 min
Jun 5, 5:54 PM CDTFlash Flood WarningFSDHanson, Hutchinson, McCook, Miner, Sanborn105 min
Jun 5, 6:32 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, McCook43 min
Jun 5, 6:49 PM CDTFlash Flood WarningFSDBon Homme, Yankton50 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.